Alert archive / Virginia / Wind Advisories in 2025
Wind Advisory 15, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Nov 15, 2025, 11:59 AM EST for Alleghany County, Ashe County, Watauga County, North Carolina; 25 counties in Virginia; 4 counties in West Virginia. It took effect at Nov 16, 2025, 12:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2025, 11:59 AM EST (16:59 UTC)
- In effect from
- Nov 16, 2025, 12:00 AM EST
- Expired
- Nov 16, 2025, 12:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
All 32 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 31 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340 WWUS71 KRNK 151659 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 1159 AM EST Sat Nov 15 2025 NCZ001-002-018-VAZ007-009>020-022-023-WVZ042>044-507-508-160300- /O.NEW.KRNK.WI.Y.0015.251116T0500Z-251116T1700Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- Including the cities of Union, Alderson, Hot Springs, Roanoke, Tazewell, Flat Top, Volney, Pulaski, Covington, Independence, Galax, Pearisburg, Marion, Sparta, Whitetop, Clifton Forge, Floyd, Quinwood, Salem, Hix, Lewisburg, White Sulphur Springs, New Castle, Bluefield, Hinton, Troutdale, Boone, Blacksburg, Fincastle, West Jefferson, Bland, Rainelle, Duo, Wytheville, and Radford 1159 AM EST Sat Nov 15 2025 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest North Carolina, southwest and west central Virginia, and southeast West Virginia. * WHEN...From midnight tonight to noon EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ EB
2 follow-up statements
507 WWUS71 KRNK 160004 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 704 PM EST Sat Nov 15 2025 VAZ024-034-035-161200- /O.EXA.KRNK.WI.Y.0015.251116T0500Z-251116T1700Z/ Rockbridge-Bedford-Amherst- Including the cities of Buena Vista, Bedford, Lexington, and Amherst 704 PM EST Sat Nov 15 2025 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Amherst, Bedford, and Rockbridge counties. * WHEN...From midnight tonight to noon EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ001-002-018-VAZ007-009>020-022-023-WVZ042>044-507-508-161200- /O.CON.KRNK.WI.Y.0015.251116T0500Z-251116T1700Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- Including the cities of White Sulphur Springs, Hix, Radford, Floyd, Bland, Flat Top, Covington, Independence, Roanoke, Salem, Pearisburg, Clifton Forge, Tazewell, Union, Lewisburg, Fincastle, Sparta, Blacksburg, Whitetop, Hinton, New Castle, West Jefferson, Hot Springs, Duo, Troutdale, Marion, Quinwood, Bluefield, Boone, Rainelle, Volney, Wytheville, Pulaski, Galax, and Alderson 704 PM EST Sat Nov 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest North Carolina, southwest Virginia, and southeast West Virginia. * WHEN...From midnight tonight to noon EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ PW
755 WWUS71 KRNK 160831 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 331 AM EST Sun Nov 16 2025 NCZ001-002-018-VAZ007-009>020-022-023-WVZ042>044-507-508-161700- /O.CON.KRNK.WI.Y.0015.000000T0000Z-251116T1700Z/ Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath- Roanoke-Botetourt-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- Including the cities of Floyd, Marion, Blacksburg, Roanoke, Hot Springs, Boone, Sparta, Pulaski, White Sulphur Springs, Wytheville, Bland, Whitetop, Union, Covington, Bluefield, Hinton, Independence, Rainelle, Clifton Forge, Troutdale, Quinwood, Volney, Fincastle, Duo, Hix, Alderson, Tazewell, West Jefferson, Pearisburg, Galax, Lewisburg, Radford, Flat Top, New Castle, and Salem 331 AM EST Sun Nov 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest North Carolina, southwest and west central Virginia, and southeast West Virginia. * WHEN...Until noon EST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ VAZ024-034-035-161700- /O.CON.KRNK.WI.Y.0015.000000T0000Z-251116T1700Z/ Rockbridge-Bedford-Amherst- Including the cities of Buena Vista, Amherst, Bedford, and Lexington 331 AM EST Sun Nov 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Amherst, Bedford, and Rockbridge Counties. * WHEN...Until noon EST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 15, 9:29 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Nov 15, 9:29 AM EST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 929 AM EST Sat Nov 15 2025 .SYNOPSIS... A surface low tracking through the Great Lakes region today and Sunday may bring some light rain showers to the mountains; however, chances remain low, with the best chances remaining across SE West Virginia. Dry and windy conditions in the wake of the low may increase fire weather concerns once again on Sunday. Rain chances return Tuesday and Wednesday as another system pushes through the region. && .NEAR TERM /THROUGH TONIGHT/... As of 920 AM EST Saturday... No major changes were made to the forecast this morning. Light showers that were evident across portions of SE West Virginia this morning have since dissipated. Expect another round of showers to develop tonight and overnight as the cold front approaches these regions. Previous Discussion: Key Messages: 1) Well above normal temperatures today. 2) Rain showers increase for the mountains. Strong southwest flow ahead of an approaching front will continue to bring very warm, above normal temperatures for the region. Temperatures remain very mild this morning, with many locations still remaining in the upper 40s to lower 50s. A quick warm up is expected today and afternoon highs top out in the mid 60s to lower 70s. Moisture will be lacking, but a few areas of showers will develop across the mountains, but these should remain rather isolated through this evening. As the front moves closer tonight, should see a slight uptick in shower coverage over the mountains. Areas along and east of the Blue Ridge are unlikely to see any rain associated with this approaching front. Prefrontal winds become increasingly gusty today, associated with a strengthening low level jet. Gusts this afternoon into the 20mph range can be expected. Winds will continue to increase through tonight with some of the higher elevations possibly surpassing 30mph at times. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... As of 230 AM EST Saturday... Key Messages: 1) Dry and breezy conditions are expected for Sunday and Monday. 2) Low pressure will arrive on Tuesday, bringing the potential for rain, more so for areas north of Highway 460. 3) Temperatures will be near normal for most of the period. High pressure will return to the lower Mid-Atlantic on Sunday in the wake of a cold front passing across the region. In addition to decreasing clouds, the arrival of drier air and breezy northwest winds persisting through Monday will make for another period of elevated fire concerns where, given abundant dry fuels such as fallen leaves and dead brush already in place, these weather conditions may help any fires to spread quickly. Clouds will increase on Monday night as low pressure approaches from the west, with confidence increasing for rain on Tuesday. Latest data continues to hint at a brief period of light freezing rain impacting the higher ridges north of I-64 of western Greenbrier County into Bath and Alleghany VA Counties on Tuesday morning. As the development of this low pressure system comes into better focus, the majority of total rainfall Tuesday into Tuesday night appears focused north of Highway 460, with the highest totals occurring north of I-64 west of Covington - generally in the 0.25" to 0.50" range. Rainfall totals further south and east taper down to a few hundredths of an inch toward the VA/NC state border. That stated, still working to resolve uncertainty in the data, so have low confidence in these totals at this time. In the wake of Sunday's cold front, temperatures will be near seasonable normals through the remainder of the period. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... As of 240 AM EST Saturday... Key Points: 1) Cool high pressure will wedge southward from New England through much of the period. 2) A cold front will bring rain chances to the region Friday evening. With coverage of rainfall decreasing Tuesday night as low pressure passes to the east, expect mainly residual showers for Wednesday as weak high pressure wedges across the Mid-Atlantic from New England. This weather pattern will remain in place through the second half of the workweek, maintaining cool windflow from the east-northeast. Will be keeping an eye on a deep low pressure system developing across the central Plains on Thursday that will trigger a few showers across the mountains on early Friday. The low pressure system will quickly pass across the Great Lakes, drawing a cold front toward the Appalachian chain Friday evening that will bring widespread coverage of rain to our area. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... As of 630 AM EST Saturday... Mostly VFR this morning, but some MVFR cigs are noted across West Virginia. Some stratus persisting across the mountains, but this generally remains in the the 3-5kft range. Clear skies east of the mountains. Cirrus will increase areawide through the day ahead of an approaching cold front from the west. Isolated mountain showers develop today, but better coverage of showers come late in the current TAF period with the actual frontal passage. This could result in some brief MVFR for BLF/LWB. Not expecting much rain east of the those terminals. Increasingly gusty winds can be expected today, generally from the WSW. Some gusts in excess of 20 to 25kts possible, and this will continue into the overnight tonight. With a increasing low level jet, wind shear also becomes a concern. This will be especially true late this afternoon and into tonight. .EXTENDED AVIATION OUTLOOK... Conditions should be mainly VFR through Wednesday, outside any mountain rain showers that may bring local sub-VFR cigs to mountain TAF sites. Gusty winds continue through Monday, with the strongest gusts expected on Sunday. && .FIRE WEATHER... As of 145 AM EST Saturday... Key Message: 1) Gusty conditions return today, but more moisture increases RH areawide. 2) Gusty and dry conditions return on Sunday, with fire weather concerns returning. Gusty winds today and very warm with afternoon highs into the the 60s and 70s. Fortunately, min RH values expected to be in the 50 percent range. However, leaf litter still remains dry from multiple days of drying this past week, but increased humidity should prevent rapid fire spread through tonight. The bigger concern for fire danger arrives on Sunday behind a mostly dry cold front passage. A few showers associated with the front will mainly be confined to SE West Virginia. Little to no rain expected for the Blue Ridge and east. This front will bring very gusty northwest winds in excess of 30 mph, along with a much drier airmass. Temperatures Sunday afternoon will also rise into the mid/upper 50s to low 60s in the mountains, to mid upper 60s east of the mountains...RH mins will drop into the 20 percent range. This brings a heightened fire weather concern for Sunday, nearly areawide. Although winds will be slightly less on Monday, still will see gusts into the 20 mph range at times. Even lower min RH values into the teens will result in continued heightened fire awareness through Monday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...BMG NEAR TERM...BMG/EB SHORT TERM...NF LONG TERM...NF AVIATION...BMG FIRE WEATHER...BMG
Hazardous weather outlook, Nov 15, 2:36 AM EST, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 236 AM EST Sat Nov 15 2025 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-160745- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 236 AM EST Sat Nov 15 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:37 PM EST | Fire Weather Watch | RNK | Caswell, Rockingham, Stokes, Surry, Wilkes, Yadkin | 12 hr |
Nearby
Wind Advisories in Virginia, 2025Wind Advisories in West Virginia, 2025Wind Advisories in North Carolina, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.